Alert archive / Arkansas / Special Weather Statements in 2011

Special Weather Statement, NWS Little Rock, AR

July 29, 2011Saline County, Arkansas

NWS Little Rock, AR issued this special weather statement at Jul 29, 2011, 3:21 PM CDT for Saline County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2011, 3:21 PM CDT (20:21 UTC)
Expired
Jul 29, 2011, 4:05 PM CDT
In force
44 min
Issued by
NWS Little Rock, AR

County Saline County, AR

The radar

The Little Rock radar (KLZK), 29 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1541 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WWUS84 KLZK 292021
SPSLZK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
321 PM CDT FRI JUL 29 2011

ARZ032-039-043-044-292105-
FAULKNER AR-PERRY AR-PULASKI AR-SALINE AR-
321 PM CDT FRI JUL 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAULKNER...EASTERN
PERRY...NORTHWESTERN PULASKI AND NORTHERN SALINE COUNTIES UNTIL 400
PM CDT...

AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF LITTLE ITALY...OR NEAR LAKE
MAUMELLE...MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LAKE MAUMELLE...      ROLAND...             LITTLE ITALY...
  WYE MTN...            WYE...                FOURCHE...
  WILFORD PEAK...       REYNOLDS MTN...       PIGEON ROOST MTN...
  NORTHPOINT...         MOYER MTN...          MONNIE SPRINGS...
  MAUMELLE HARBOR...    LUNDSFORD CORNER...   LOLLIE...
  KRYER MTN...          KETCHEL MTN...        KENNEY MTN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3498 9244 3487 9249 3477 9261 3489 9274
      3500 9264
TIME...MOT...LOC 2021Z 288DEG 3KT 3491 9260

$$

64

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:54 PM CDT, 27 minutes earlier.

Area forecast discussion, Jul 29, 2:54 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
254 PM CDT FRI JUL 29 2011

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
ABUNDANT MOISTURE WAS CONTRIBUTING TO SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. THE MOISTURE WAS ON THE WEST SIDE
OF HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES. PRECIPITATION
WILL BECOME MORE ISOLATED OVERNIGHT GIVEN THE LOSS OF DAYTIME
HEATING. STORMS WILL BUBBLE UP AGAIN ON SATURDAY BEFORE THE HIGH
BUILDS BACK TO THE WEST.

A FEW STORMS THROUGH SATURDAY COULD BE SEVERE...WITH DAMAGING
WINDS THE MAIN CONCERN. WITH PRECIPITABLE WATER VALUES OVER TWO
INCHES...LOCALLY HEAVY DOWNPOURS WILL BE LIKELY. QUICK ONE TO TWO
INCH RAINFALL AMOUNTS COULD OCCUR IN SOME LOCATIONS.

BY SUNDAY/MONDAY...HIGH WILL BECOME DOMINANT OVER THE SOUTHERN
PLAINS. MOISTURE WILL BE SHUNTED TOWARD THE SOUTH. PRECIPITATION
CHANCES WILL DROP...AND IT WILL HEAT UP.

EXCESSIVE HEAT WILL LIKELY RETURN AS THE PERIOD ENDS...WITH HEAT
ADVISORIES BECOMING NECESSARY.
&&

.LONG TERM...TUESDAY THROUGH FRIDAY
LARGE UPPER RIDGE WILL BE IN PLACE ACROSS THE REGION AT THE START OF
THE LONG TERM...REMAINING OVER THE STATE THROUGH MUCH OF NEXT WEEK.
THIS RIDGE WILL SUPPRESS MUCH OF THE SHRA/TSRA ACTIVITY...AT LEAST
UNTIL LATE NEXT WEEK WHEN THE UPPER RIDGE DROPS SOUTH AND WEAKENS
SLIGHTLY. EVEN THEN...STILL NOT ENOUGH CONFIDENCE TO POST SLIGHT
CHANCE POPS LATE IN THE PERIOD AT THIS TIME...THOUGH AN ISOLATED
AFTERNOON PULSE-TYPE STORM COULD DEVELOP. AFTERNOON HIGHS WILL
REMAIN GENERALLY IN THE UPPER 90S TO LOW 100S...WITH LOWS IN THE
70S.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     73  94  74  95 /  30  40  20  20
CAMDEN AR         75  95  74  98 /  30  40  20  30
HARRISON AR       72  93  72  95 /  30  40  20  20
HOT SPRINGS AR    75  94  76  96 /  30  40  20  30
LITTLE ROCK   AR  75  93  76  97 /  30  40  20  30
MONTICELLO AR     75  93  75  97 /  30  40  20  30
MOUNT IDA AR      73  95  74  96 /  30  40  20  30
MOUNTAIN HOME AR  72  94  73  97 /  30  40  20  20
NEWPORT AR        73  93  75  95 /  30  40  20  20
PINE BLUFF AR     74  92  75  96 /  30  40  20  30
RUSSELLVILLE AR   74  94  75  97 /  30  40  20  20
SEARCY AR         75  92  74  96 /  30  40  20  20
STUTTGART AR      76  92  76  96 /  30  40  20  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...46 / LONG TERM...62
Hazardous weather outlook, Jul 29, 1:36 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
136 PM CDT FRI JUL 29 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
136 PM CDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS
MUCH OF THE AREA THIS AFTERNOON INTO THE EARLY EVENING HOURS.
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A STRONG TO
SEVERE THUNDERSTORM COULD DEVELOP. LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE WITH ANY STORM AS STORM MOVEMENT WILL BE SLOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SLIGHTLY COOLER CONDITIONS ARE EXPECTED OVER THE WEEKEND AS A
SYSTEM BRINGS AFTERNOON SHOWERS AND THUNDERSTORMS. THE HOT AND
HUMID WEATHER WILL RETURN MONDAY AND LAST THROUGH MUCH OF NEXT
WEEK.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...
MAINLY IN THE AFTERNOON TO EARLY EVENING HOURS THROUGH MONDAY. THE
BEST CHANCES FOR STORMS WILL BE SATURDAY. WHILE WIDESPREAD AND
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED STRONG TO
SEVERE STORM WILL BE POSSIBLE. THE CHANCES FOR PRECIPITATION WILL
DIMINISH BY THE MIDDLE OF NEXT WEEK AS UPPER LEVEL HIGH PRESSURE
BUILDS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51/62

In the hours before

Local storm report, Jul 29, 2:08 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
208 PM CDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     FLASH FLOOD      3 E FRANKLIN            36.17N 91.72W
07/29/2011                   IZARD              AR   POST OFFICE

            FLASH FLOODING REPORTED ALONG HIGHWAY 56 EAST OF FRANKLIN
            TOWARDS MYRON.

&&

61
Special weather statement, Jul 29, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
321 PM CDT FRI JUL 29 2011

ARZ032-039-043-044-292105-
FAULKNER AR-PERRY AR-PULASKI AR-SALINE AR-
321 PM CDT FRI JUL 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAULKNER...EASTERN
PERRY...NORTHWESTERN PULASKI AND NORTHERN SALINE COUNTIES UNTIL 400
PM CDT...

AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF LITTLE ITALY...OR NEAR LAKE
MAUMELLE...MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LAKE MAUMELLE...      ROLAND...             LITTLE ITALY...
  WYE MTN...            WYE...                FOURCHE...
  WILFORD PEAK...       REYNOLDS MTN...       PIGEON ROOST MTN...
  NORTHPOINT...         MOYER MTN...          MONNIE SPRINGS...
  MAUMELLE HARBOR...    LUNDSFORD CORNER...   LOLLIE...
  KRYER MTN...          KETCHEL MTN...        KENNEY MTN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3498 9244 3487 9249 3477 9261 3489 9274
      3500 9264
TIME...MOT...LOC 2021Z 288DEG 3KT 3491 9260

64

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 1:27 PM CDTFlash Flood WarningLZKIzard, Sharp2 hr

Nearby

Special Weather Statements in Arkansas, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.